Sorry, I'm not sure where to post this question!
I have been 'unwell' for a few months now and have previously posted and received some very good advice...but I'm back for more. I apologise beforehand for the nature of my enquiry.
A short while ago, I had an endoscopy as I was very bloated, had a lot of abdominal pain and had lost my appetite, over a few months I lost over 2 stone. The results were sent to my GP, who told me that I had erosive inflammation in my duodendum, but he did not think this was the cause of my bloating/loss of appetite (I have a few gynae issues going on too) and there was no infection. He felt it was more gynae issues, examined me again and told me I was severely constipated and prescribed fybogel.
Shortly afterwards I went back to see the Consultant who told me that there was erosive inflammation, but described it as an ulcer he felt it was the cause of my symptoms. He recommended that I increase the Omeprazole that I was being prescribed by GP from 10mg to 80mg, but he had to write to my GP to increase prescription. So far, my GP hasn't received a letter and he has increased my dose to 40mg at the moment.
However, I have recently noticed that when I do 'empty my bowels' on occasions the stool is almost like a very dark charcoal grey, it is only a very small amount and then it all seems a more normal although dark brown. Also on occasions, my stool looks a normal brown colour - but when I wipe, there is this really weird dark grey/black on the tissue. Is this a side-effect of the Omeprazole or Fybogel that I'm taking? Prior to being prescribed the Fybogel my stools were very mucasy, sometimes when I tried to go - there would only be mucas - this hasn't really changed.
I also have a very heavy feeling/pressure in my bowels almost all of the time, it feels like I constantly need to go, but there is nothing there, but I have had this since uncomfortable feeling for a few months now :/ And still on occasions I need to go, I struggle
If anyone could confirm if Omeprazole or Fybogel could cause this change, I would be grateful. I do not really want to go back and see my GP if this is 'normal'.